Alert archive / Florida / Small Craft Advisories in 2013
Small Craft Advisory 48, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Nov 11, 2013, 3:41 PM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2013, 3:41 PM EST (20:41 UTC)
- Expired
- Nov 11, 2013, 10:10 PM EST
- In force
- 6 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
683 WHUS72 KKEY 112041 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 341 PM EST MON NOV 11 2013 GMZ052>055-072>075-120330- /O.NEW.KKEY.SC.Y.0048.131111T2041Z-131112T0400Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 341 PM EST MON NOV 11 2013 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE STRAITS OF FLORIDA. * WINDS AND WAVES...NORTHEAST TO EAST WINDS WILL BLOW NEAR 20 KNOTS THROUGH THIS EVENING...WITH SEAS OF 4 TO 7 FEET IN THE STRAITS OF FLORIDA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KASPER
1 follow-up statement
568 WHUS72 KKEY 120310 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1010 PM EST MON NOV 11 2013 GMZ052>055-072>075-120415- /O.CAN.KKEY.SC.Y.0048.000000T0000Z-131112T0400Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1010 PM EST MON NOV 11 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY...WHICH WAS IN EFFECT FOR THE COASTAL WATERS OF THE FLORIDA STRAITS. BE THAT AS IT MAY...SMALL CRAFT ARE URGED TO EXERCISE CAUTION OVERNIGHT DUE TO SUSTAINED NORTHEAST TO EAST SURFACE WINDS OF 15 TO 20 KNOTS. $$ BS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 11, 10:55 AM EST, 4 hours 46 minutes earlier.
Area forecast discussion, Nov 11, 10:55 AM EST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 1055 AM EST MON NOV 11 2013 .DISCUSSION... SKIES RANGE FROM MOSTLY SUNNY TO MOSTLY CLOUDY THIS MORNING DEPENDING ON YOUR EXACT LOCATION AROUND THE FLORIDA KEYS. CURRENTLY...AIR TEMPERATURES ARE RISING THROUGH THE LOWER 80S IN MOST KEYS ISLAND COMMUNITIES...WHILE DEWPOINTS ARE HOLDING IN THE LOWER 70S. THE AIR MASS IN PLACE IS BORDERLINE MARITIME TROPICAL WITH A FAIRLY DEEP LAYER OF EAST-NORTHEAST WINDS PREVAILING IN THE LOWEST 10000 FEET OF THE ATMOSPHERE SOUTH OF A MODIFIED CONTINENTAL POLAR ANTICYCLONE. THE ATMOSPHERE IS MORE MOIST THAN USUAL THIS TIME OF YEAR AS EVIDENCED BY A TOTAL PRECIPITABLE WATER VALUE WHICH IS NEARLY TWO STANDARD DEVIATIONS ABOVE THE NOVEMBER MEAN. IN FACT...SCATTERED TO LOCALLY NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS HAVE BEEN PREVALENT IN THE OUTER TIER OF MARINE ZONES BEYOND ABOUT 20 NAUTICAL MILES SOUTH OF THE KEYS FOR THE LAST SEVERAL HOURS WITH CELL MOVEMENT MAINLY DUE WESTWARD. BOUNDARY-LAYER WIND ANALYSIS AND SATELLITE IMAGERY SUGGEST AN OLD FRONTAL SHEAR LINE PRESENT HERE WITH ASSOCIATED ENHANCED LOW-LEVEL MOISTURE CONVERGENCE/LOW-LEVEL ASCENT. LITTLE CHANGE IS EXPECTED DURING THE FIRST PERIOD...AND NO SIGNIFICANT ADJUSTMENTS WILL BE MADE TO THE FORECAST DATABASE UNTIL LATER THIS AFTERNOON. && .MARINE... SMALL CRAFT SHOULD EXERCISE CAUTION OVER MOST ZONES THIS AFTERNOON AS NORTHEAST TO EAST BREEZES BLOW A STEADY 15 TO 20 KNOTS. SOME HIGHER GUSTS ARE LIKELY ACROSS THE STRAITS OF FLORIDA WHERE COVERAGE OF SHOWERS AND A FEW THUNDERSTORMS WILL BE GREATER. SEAS OF 4-7 FEET ARE EXPECTED IN THE STRAITS OF FLORIDA WITH HIGHEST WAVE HEIGHTS AND STEEPNESS IN THE GULF STREAM. && .AVIATION... VFR WILL PREVAIL ACROSS BOTH ISLAND TERMINALS THROUGH THE TAF PERIOD...WHILE SHOWER ACTIVITY REMAINS WELL SOUTH OF THE ISLAND TERMINALS THROUGH. && .CLIMATE... ON THIS DATE IN KEYS WEATHER HISTORY...1980...TROPICAL STORM JEANNE STALLED SEVERAL HUNDRED MILES WEST OF KEY WEST ON NOVEMBER 11TH...BUT PROVIDED 22.75 INCHES OF RAIN. THIS SET NOT ONLY THE DAILY RECORD RAINFALL...BUT ALSO THE WETTEST DAY EVER RECORDED IN KEY WEST. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........KASPER AVIATION/NOWCASTS.....BWC DATA COLLECTION.......RIZZO VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.KEYWEST.GOV WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Nov 11, 5:10 AM EST, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 510 AM EST MON NOV 11 2013 FLZ076>078-GMZ031>035-042>044-052>055-072>075-121100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 510 AM EST MON NOV 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE IN THE FLORIDA STRAITS TODAY. THE PRIMARY THUNDERSTORM HAZARDS WILL BE CLOUD TO SURFACE LIGHTNING STRIKES AND LOCALLY GUSTY WINDS. NO HAZARDOUS WEATHER IS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR TUESDAY AND TUESDAY NIGHT A SMALL CRAFT ADVISORY WILL BE REQUIRED FOR ALL KEYS COASTAL WATERS WEDNESDAY THROUGH FRIDAY NIGHT. STRONG NORTHEAST BREEZES WILL DEVELOP DURING WEDNESDAY BECOMING NORTHEAST TO EAST DURING THURSDAY...WITH FRESH TO STRONG NORTHEAST TO EAST BREEZES ON THURSDAY BECOMING EAST BY FRIDAY. WINDS AND SEAS ARE EXPECTED TO LET DOWN SUBSTANTIALLY NEXT WEEKEND...SO NO HAZARDOUS WEATHER IS SATURDAY AND SUNDAY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FUTTERMAN
Nearby
Small Craft Advisories in Florida, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.